January  2018, 38(1): 293-309. doi: 10.3934/dcds.2018014

Limit periodic upper and lower solutions in a generic sense

1. 

Universitá di Milano, via Saldini 50, 20133 Milano, Italy

2. 

NCMIS, RCSDS, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing 100190, China

* Corresponding author: Zhe Zhou

Received  February 2017 Revised  July 2017 Published  September 2017

Fund Project: The second author is partially supported by the Key Lab of Random Complex Structures and Data Science, Chinese Academy of Sciences (Grant No. 2008DP173182) and the National Natural Science Foundation of China (Grant No. 11301512 and No. 11671382)

The method of upper and lower solutions is a main tool to prove the existence of periodic solutions to periodic differential equations. It is known that, in general, the method does not extend to the almost periodic case. The aim of the present paper is to show that, however, something interesting survives: if the classical assumptions of the method are satisfied, then the expected existence result holds generically in the limit periodic framework.

Citation: Massimo Tarallo, Zhe Zhou. Limit periodic upper and lower solutions in a generic sense. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 293-309. doi: 10.3934/dcds.2018014
References:
[1]

A. I. AlonsoR. Obaya and R. Ortega, Differential equations with limit-periodic forcings, Proc. Amer. Math. Soc., 131 (2003), 851-857.  doi: 10.1090/S0002-9939-02-06692-3.  Google Scholar

[2]

H. Brezis, Analyse Fonctionnelle -Théorie et Applications Masson, Paris, 1983.  Google Scholar

[3]

W. A. Coppel, Dichotomies in Stability Theory Lecture Notes in Mathematics, Vol. 629, Springer-Verlag, 1978.  Google Scholar

[4]

C. Corduneanu, Almost Periodic Functions 2nd English ed. , AMS Chelsea Publishing, New York, 1989. Google Scholar

[5]

C. De Coster and P. Habets, Two-point Boundary Value Problems: Lower and Upper Solutions Mathematics in Science and Engineering 205, Elsevier, Amsterdam, 2006.  Google Scholar

[6]

A. Fink, Almost Periodic Differential Equations Springer, New York/Berlin, 1974.  Google Scholar

[7]

B. M. Levitan and V. V. Zhikov, Almost Periodic Functions and Differential Equations Cambridge Univ. Press, Cambridge, 1982.  Google Scholar

[8]

W. Magnus and S. Winkler, Hill's Equation Dover, New York, 1979.  Google Scholar

[9]

P. Martinez–AmoresJ. MawhinR. Ortega and M. Willem, Generic results for the existence of nondegenerate periodic solutions of some differential systems with periodic nonlinearities, J. Differential Equation, 91 (1991), 138-148.  doi: 10.1016/0022-0396(91)90135-V.  Google Scholar

[10]

R. Ortega, The pendulum equation: from periodic to almost periodic forcings, Differential Integral Equations, 22 (2009), 801-814.   Google Scholar

[11]

R. Ortega and M. Tarallo, Almost periodic upper and lower solutions, J. Differential Equation, 193 (2003), 343-358.  doi: 10.1016/S0022-0396(03)00130-X.  Google Scholar

[12]

K. Scmitt and J. R. Ward, Almost periodic solutions of nonlinear second order differential equations, Res. Math., 21 (1992), 190-199.  doi: 10.1007/BF03323078.  Google Scholar

[13]

S. Smale, An infinite dimensional version of Sard's theorem, Amer. J. Math., 87 (1965), 861-866.  doi: 10.1142/9789812792822_0005.  Google Scholar

show all references

References:
[1]

A. I. AlonsoR. Obaya and R. Ortega, Differential equations with limit-periodic forcings, Proc. Amer. Math. Soc., 131 (2003), 851-857.  doi: 10.1090/S0002-9939-02-06692-3.  Google Scholar

[2]

H. Brezis, Analyse Fonctionnelle -Théorie et Applications Masson, Paris, 1983.  Google Scholar

[3]

W. A. Coppel, Dichotomies in Stability Theory Lecture Notes in Mathematics, Vol. 629, Springer-Verlag, 1978.  Google Scholar

[4]

C. Corduneanu, Almost Periodic Functions 2nd English ed. , AMS Chelsea Publishing, New York, 1989. Google Scholar

[5]

C. De Coster and P. Habets, Two-point Boundary Value Problems: Lower and Upper Solutions Mathematics in Science and Engineering 205, Elsevier, Amsterdam, 2006.  Google Scholar

[6]

A. Fink, Almost Periodic Differential Equations Springer, New York/Berlin, 1974.  Google Scholar

[7]

B. M. Levitan and V. V. Zhikov, Almost Periodic Functions and Differential Equations Cambridge Univ. Press, Cambridge, 1982.  Google Scholar

[8]

W. Magnus and S. Winkler, Hill's Equation Dover, New York, 1979.  Google Scholar

[9]

P. Martinez–AmoresJ. MawhinR. Ortega and M. Willem, Generic results for the existence of nondegenerate periodic solutions of some differential systems with periodic nonlinearities, J. Differential Equation, 91 (1991), 138-148.  doi: 10.1016/0022-0396(91)90135-V.  Google Scholar

[10]

R. Ortega, The pendulum equation: from periodic to almost periodic forcings, Differential Integral Equations, 22 (2009), 801-814.   Google Scholar

[11]

R. Ortega and M. Tarallo, Almost periodic upper and lower solutions, J. Differential Equation, 193 (2003), 343-358.  doi: 10.1016/S0022-0396(03)00130-X.  Google Scholar

[12]

K. Scmitt and J. R. Ward, Almost periodic solutions of nonlinear second order differential equations, Res. Math., 21 (1992), 190-199.  doi: 10.1007/BF03323078.  Google Scholar

[13]

S. Smale, An infinite dimensional version of Sard's theorem, Amer. J. Math., 87 (1965), 861-866.  doi: 10.1142/9789812792822_0005.  Google Scholar

[1]

Mihail Megan, Adina Luminiţa Sasu, Bogdan Sasu. Discrete admissibility and exponential dichotomy for evolution families. Discrete & Continuous Dynamical Systems - A, 2003, 9 (2) : 383-397. doi: 10.3934/dcds.2003.9.383

[2]

Peter Giesl. Converse theorem on a global contraction metric for a periodic orbit. Discrete & Continuous Dynamical Systems - A, 2019, 39 (9) : 5339-5363. doi: 10.3934/dcds.2019218

[3]

Nguyen Thieu Huy, Ngo Quy Dang. Dichotomy and periodic solutions to partial functional differential equations. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3127-3144. doi: 10.3934/dcdsb.2017167

[4]

Zhengxin Zhou. On the Poincaré mapping and periodic solutions of nonautonomous differential systems. Communications on Pure & Applied Analysis, 2007, 6 (2) : 541-547. doi: 10.3934/cpaa.2007.6.541

[5]

Hassan Emamirad, Philippe Rogeon. Semiclassical limit of Husimi function. Discrete & Continuous Dynamical Systems - S, 2013, 6 (3) : 669-676. doi: 10.3934/dcdss.2013.6.669

[6]

Zvi Artstein. Invariance principle in the singular perturbations limit. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 3653-3666. doi: 10.3934/dcdsb.2018309

[7]

Éder Rítis Aragão Costa. An extension of the concept of exponential dichotomy in Fréchet spaces which is stable under perturbation. Communications on Pure & Applied Analysis, 2019, 18 (2) : 845-868. doi: 10.3934/cpaa.2019041

[8]

Bai-Ni Guo, Feng Qi. Properties and applications of a function involving exponential functions. Communications on Pure & Applied Analysis, 2009, 8 (4) : 1231-1249. doi: 10.3934/cpaa.2009.8.1231

[9]

Fang Li, Xing Liang, Wenxian Shen. Diffusive KPP equations with free boundaries in time almost periodic environments: I. Spreading and vanishing dichotomy. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 3317-3338. doi: 10.3934/dcds.2016.36.3317

[10]

Fanxin Zeng, Xiaoping Zeng, Zhenyu Zhang, Guixin Xuan. Quaternary periodic complementary/Z-complementary sequence sets based on interleaving technique and Gray mapping. Advances in Mathematics of Communications, 2012, 6 (2) : 237-247. doi: 10.3934/amc.2012.6.237

[11]

Seung-Yeal Ha, Jeongho Kim, Xiongtao Zhang. Uniform stability of the Cucker-Smale model and its application to the Mean-Field limit. Kinetic & Related Models, 2018, 11 (5) : 1157-1181. doi: 10.3934/krm.2018045

[12]

Young-Pil Choi, Samir Salem. Cucker-Smale flocking particles with multiplicative noises: Stochastic mean-field limit and phase transition. Kinetic & Related Models, 2019, 12 (3) : 573-592. doi: 10.3934/krm.2019023

[13]

Seung-Yeal Ha, Jeongho Kim, Peter Pickl, Xiongtao Zhang. A probabilistic approach for the mean-field limit to the Cucker-Smale model with a singular communication. Kinetic & Related Models, 2019, 12 (5) : 1045-1067. doi: 10.3934/krm.2019039

[14]

Wacław Marzantowicz, Justyna Signerska. Firing map of an almost periodic input function. Conference Publications, 2011, 2011 (Special) : 1032-1041. doi: 10.3934/proc.2011.2011.1032

[15]

Josef Diblík, Zdeněk Svoboda. Asymptotic properties of delayed matrix exponential functions via Lambert function. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 123-144. doi: 10.3934/dcdsb.2018008

[16]

Björn Gebhard. Periodic solutions for the N-vortex problem via a superposition principle. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5443-5460. doi: 10.3934/dcds.2018240

[17]

Guy Barles, Ariela Briani, Emmanuel Trélat. Value function for regional control problems via dynamic programming and Pontryagin maximum principle. Mathematical Control & Related Fields, 2018, 8 (3&4) : 509-533. doi: 10.3934/mcrf.2018021

[18]

Otávio J. N. T. N. dos Santos, Emerson L. Monte Carmelo. A connection between sumsets and covering codes of a module. Advances in Mathematics of Communications, 2018, 12 (3) : 595-605. doi: 10.3934/amc.2018035

[19]

Ábel Garab. Unique periodic orbits of a delay differential equation with piecewise linear feedback function. Discrete & Continuous Dynamical Systems - A, 2013, 33 (6) : 2369-2387. doi: 10.3934/dcds.2013.33.2369

[20]

Carlos Conca, Luis Friz, Jaime H. Ortega. Direct integral decomposition for periodic function spaces and application to Bloch waves. Networks & Heterogeneous Media, 2008, 3 (3) : 555-566. doi: 10.3934/nhm.2008.3.555

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (54)
  • HTML views (40)
  • Cited by (1)

Other articles
by authors

[Back to Top]